Alert archive / Montana / Special Weather Statements in 2012
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 2, 2012, 11:38 PM MDT for Lake County, Montana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 11:38 PM MDT (05:38 UTC)
- Expired
- Aug 3, 2012, 12:30 AM MDT
- In force
- 52 min
- Issued by
- NWS Missoula, MT
County Lake County, MT
The radar
The Missoula radar (KMSX), 70 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 5.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3270 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
477
WWUS85 KMSO 030538
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1138 PM MDT THU AUG 2 2012
MTZ002-003-043-030630-
FLATHEAD/MISSION VALLEYS-POTOMAC/SEELEY LAKE REGION-WEST GLACIER
REGION-
1138 PM MDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLATHEAD...EASTERN
LAKE...NORTHEASTERN MISSOULA AND NORTHWESTERN POWELL COUNTIES UNTIL
1230 AM MDT...
AT 1130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST
OF SWAN LAKE TO SAINT IGNATIUS...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...SEELEY LAKE AND
CONDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4747 11304 4701 11347 4736 11421 4806 11400
4771 11315 4766 11311 4749 11311
TIME...MOT...LOC 0539Z 297DEG 27KT 4775 11358 4728 11402
$$
DICKERSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:43 PM MDT, 8 hours 55 minutes earlier.
Area forecast discussion, Aug 2, 2:43 PM MDT, 8 hours 55 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
243 PM MDT Thu Aug 2 2012
.DISCUSSION...Winds have picked up and started to gust over 20 mph ahead
of a cold front that will move from north to south over the region
today. Area lakes can expect gusty winds to continue to create
choppy conditions through the afternoon. The front's parent low
pressure system can be seen on visible satellite centered north of
the Canadian border spreading clouds over western Montana and
central Idaho. Rain showers will be possible this afternoon across
northwest Montana and become more likely across all of western
Montana later this evening and tonight. In Glacier National Park
snow levels will dip low enough that light snowfall accumulation
on the highest peaks will be possible. Lingering showers are
possible Friday morning but decreasing clouds will lead to
afternoon sunshine. The cooler and drier air brought in by the cold
front will leave Saturday morning chilly with a few valley
locations approaching the freezing mark.
Upper ridge will rebound over the Northern Rockies this weekend
with warming temperatures to and above average by Sunday. Models
are now hinting that the ridge will remain overhead Sunday as
opposed to shifting east allowing monsoon moisture and stronger
winds to impact the area. Seeing this is the first run they are
advertising did not remove the breezy winds of late day isolated
thunderstorms from the forecast. However if the models continue
with this trend...Sunday will be sunny and hot. They do indicate
Monday could see a more impressive upper level wave try and move
through the upper ridge...but again will have to continue to
monitor later runs for consistency. Monday through Thursday of
next week continue to have near seasonal temperatures with a
threat of late day thunderstorms each day as southwest upper level
flow looks to dominant the pattern.
&&
.AVIATION...A strong cold front will cause winds to pick up
today across all terminals with gusts at KGPI and KBTM exceeding
25 kts at times. Additionally, KGPI will likely see periodic
showers later today into tonight with occasional thunderstorms.
Expect fairly widespread cumulus and cumulonimbus development to
overspread Western Montana late today into tonight as well.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING until Midnight MDT tonight Butte/Blackfoot
Region.
RED FLAG WARNING until 9 PM MDT this evening Bitterroot/Sapphire
Mountains...Missoula/Bitterroot Valleys...Potomac/Seeley
Lake Region.
ID...RED FLAG WARNING until Midnight MDT /11 PM PDT/ tonight Eastern
Lemhi County...Southern Clearwater Mountains...Western
Lemhi County.
&&In the hours before
Special weather statement, Aug 2, 11:38 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1138 PM MDT THU AUG 2 2012
MTZ002-003-043-030630-
FLATHEAD/MISSION VALLEYS-POTOMAC/SEELEY LAKE REGION-WEST GLACIER
REGION-
1138 PM MDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLATHEAD...EASTERN
LAKE...NORTHEASTERN MISSOULA AND NORTHWESTERN POWELL COUNTIES UNTIL
1230 AM MDT...
AT 1130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST
OF SWAN LAKE TO SAINT IGNATIUS...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...SEELEY LAKE AND
CONDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4747 11304 4701 11347 4736 11421 4806 11400
4771 11315 4766 11311 4749 11311
TIME...MOT...LOC 0539Z 297DEG 27KT 4775 11358 4728 11402
DICKERSONNearby
Special Weather Statements in Montana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.